Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 23, 2009, 4:33 PM CDT for 4 counties in Iowa. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2009, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 23, 2009, 5:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Adair County, IA, Audubon County, IA, Cass County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 110 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:48 PM CDT | TSTM WND GST 60 | Atlantic, IA | TRAINED SPOTTER REPORTS WINDS OF 60 MPH WITH TREES AND POWER LINES DOWN IN ATLANTIC. |
| Jun 23, 5:00 PM CDT | TSTM WND GST 70 | 1 Wsw Adair, IA | TORRENTIAL WIND DRIVEN RAIN. ZERO VISIBILITY. PEA SIZED HAIL. ALONG I80 NEAR EXIT 75. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5075 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 232133
SVRDMX
IAC001-009-029-077-232215-
/O.NEW.KDMX.SV.W.0113.090623T2133Z-090623T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA...
NORTHERN CASS COUNTY IN SOUTHWEST IOWA...
AUDUBON COUNTY IN WEST CENTRAL IOWA...
SOUTHWESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 515 PM CDT
* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
KIMBALLTON...OR 54 MILES SOUTH OF IDA GROVE...AND WAS MOVING EAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AUDUBON AIRPORT AND AUDUBON BY 440 PM CDT...
EXIRA AND BRAYTON BY 445 PM CDT...
ANITA BY 500 PM CDT...
ADAIR BY 505 PM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 49 AND 79.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE AND WINDS TO
70 MPH IN SHELBY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
YOU ARE IN DANGER IN THE PATH OF THIS STORM GO TO A BASEMENT OR
SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY. EVACUATE MOBILE
HOMES...AND SEEK SHELTER IN A STURDY BUILDING. WIDESPREAD DESTRUCTIVE
WINDS CAN PRODUCE DAMAGE SIMILAR TO A TORNADO.
&&
LAT...LON 4151 9516 4152 9506 4159 9506 4160 9510
4160 9511 4176 9511 4183 9507 4162 9449
4135 9466 4139 9517 4150 9517
TIME...MOT...LOC 2133Z 287DEG 34KT 4162 9505
$$
BOKSA1 follow-up statement
000
WWUS53 KDMX 232204
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
504 PM CDT TUE JUN 23 2009
IAC001-009-029-077-232215-
/O.CON.KDMX.SV.W.0113.000000T0000Z-090623T2215Z/
ADAIR IA-CASS IA-GUTHRIE IA-AUDUBON IA-
504 PM CDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR AUDUBON...SOUTHWESTERN GUTHRIE...NORTHERN CASS AND NORTHWESTERN
ADAIR COUNTIES...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ADAIR...OR 52 MILES WEST OF DES MOINES...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4151 9516 4152 9506 4159 9506 4160 9510
4160 9511 4176 9511 4183 9507 4162 9449
4135 9466 4139 9517 4150 9517
TIME...MOT...LOC 2204Z 287DEG 35KT 4150 9460
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:34 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 23, 3:34 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT TUE JUN 23 2009 .SHORT TERM /TONIGHT/... ONGOING EXTREME INSTABILITY AND SEVERE CONCERNS WILL CONTINUE THIS EVENING. SOME THREAT FOR HEAVY RAINFALL WITH TRAINING CELLS...WILL BE LETTING THE NORTHERN SECTIONS OF THE HEAT ADV EXPIRE AT 7 PM WITH THE EXCESSIVE HEAT WARNING AND EXTENSION OF THE HEAT ADVISORY CONTINUING OVER THE SOUTH FOR THE REMAINDER OF TNT AND WED. BOUNDARY MAY REFIRE STORMS LATE TONIGHT THOUGH WITH SOME LESSENING OF INSTABILITY OVERNIGHT...HAVE TRIMMED POPS BACK UNTIL AFT 06Z WHEN SOME RETURN FLOW MAY RESULT IN ADDITIONAL STORMS AT THAT TIME. .LONG TERM /WEDNESDAY THROUGH FRIDAY/... KIND OF A SIMILAR PATTERN WEDNESDAY AS TODAY. THERE MAY BE AN EXITING MCS ACROSS THE SOUTHEAST IN THE EARLY MORNING...THEN THERE SHOULD BE ANOTHER MCS MOVING INTO NW IA DURING THE LATER MORNING AND MOVING/DEVELOPING EAST AND SOUTHEAST DURING THE AFTERNOON. COLD FRONT WILL BE DROPPING SOUTH THROUGH THE CWA DURING THE AFTN AND WILL ADD TO THE LOW LEVEL FORCING...THOUGH CONVERGENCE ON THE WEAKER SIDE. THOUGH THERE IS SOME CONCERN ABOUT HOW CONVECTIVE OUTFLOWS MAY IMPACT MAGNITUDE OF INSTABILITY...STILL APPEARS THAT WE WILL BE SUFFICIENTLY UNSTABLE TO PROMOTE AND SUSTAIN STRONG AND POTENTIALLY SEVERE CONVECTION AT ANY TIME INTO WEDNESDAY NIGHT. RAINFALL RATES WILL BE HIGH GIVEN THE ABNORMALLY HIGH PWAT LEVELS AND LOCALIZED FLASH FLOODING IS CERTAINLY POSSIBLE IN AREAS THAT RECEIVE REPEATED THUNDERSTORMS. WILL PROBABLY HAVE ONE MORE MCS TO DEAL WITH OVERNIGHT WEDNESDAY NIGHT INTO EARLY THURSDAY...BEFORE THE FRONT IS FINALLY SUPPRESSED TO OUR SOUTH AND WE GET A COUPLE OF DAYS OF DRY AND COOLER WEATHER. REGARDING THE HEAT...HAVE CONTINUED EXCESSIVE HEAT WARNING THROUGH WEDNESDAY FOR MUCH OF CENTRAL IOWA SOUTH OF I-80. HOWEVER...THERE IS SOME UNCERTAINTY...ESPECIALLY ON THE NORTH AND EAST EDGE OF THIS WARNING THAT CONVECTIVE OUTFLOWS FROM TONIGHT MAY NOT ALLOW TEMPS AND RH LEVELS TO COMBINE FOR THE 110 HEAT INDEX THAT WE ARE EXPECTING. HOWEVER...IF THE OUTFLOWS ARE OVERCOME...THEN IT SEEMS REASONABLE THAT THE AIRMASS SOUTH OF THE FRONT WILL BE AS HOT AND HUMID AS IT WAS TODAY. NEXT PERIOD OF CONCERN IS FRIDAY NIGHT INTO SATURDAY WHEN ANOTHER 500 MB TROUGH PASSES TO OUR NORTH AND A SURFACE COOL FRONT MOVES THROUGH. HAVE GONE WITH THE BETTER CHANCES NORTHERN HALF...CLOSER TO UPPER LEVEL FORCING. UNCERTAINY ABOUNDS EARLY NEXT WEEK AS GFS SENDS ANOTHER UPPER LEVEL WAVE ACROSS THE NRN CONUS...BUT THE EC AND GFS ENSEMBLE MAINTAIN THE UPPER LEVEL RIDGE AXIS TO OUR WEST. HAVE JUST VERY LOW POPS MONDAY INTO TUESDAY...AND MAINLY IN THE NORTH. THE GOOD NEWS IS THAT TEMPERATURES WILL BE COOLER THAN CURRENT LEVELS...GENERALLY AROUND NORMAL. && .AVIATION...23/18Z LINE OF CONVECTION NOW MOVING ACROSS THE NORTHERN AREAS AND WILL IMPACT KFOD...KMCW...AND KALO FOR THE AFTERNOON HOURS. HAVE ADDED VRB25G40KT GUSTS WITH TSRA EXPECTED AS THE LINE PASSES EAST. PSBL TO SEE 50KT GUSTS WITH SOME OF THE STRONGER STORMS. FARTHER SOUTH...STORMS NOT AS LIKELY EARLY ON BUT CONTINUED CHANCES FOR SOME THUNDER AT KDSM DURING THE 20-22Z PERIOD THIS AFTERNOON. OVERNIGHT TNT ANOTHER CHANCE FOR STORMS AND WILL LEAVE FOR EVENING SHIFT TO PIN DOWN MOST FAVORED AREAS...THOUGH NORTHERN AND CENTRAL AREAS LOOK TO BE MOST FAVORABLE AT PRESENT./REV && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-LUCAS- MADISON-MARION-MONROE-POLK-RINGGOLD-TAYLOR-UNION-WARREN-WAYNE. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BLACK HAWK-BOONE- BREMER-BUTLER-CARROLL-CERRO GORDO-CRAWFORD-FRANKLIN-GREENE- GRUNDY-HAMILTON-HANCOCK-HARDIN-MARSHALL-POWESHIEK-STORY-TAMA- WINNEBAGO-WORTH-WRIGHT. HEAT ADVISORY UNTIL 9 PM CDT WEDNESDAY FOR DAVIS-JASPER-MAHASKA- WAPELLO. && SHORT TERM...REV LONG TERM...MOYER AVIATION...REV
Hazardous weather outlook, Jun 23, 3:25 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CDT TUE JUN 23 2009 IAZ057>060-070>074-081>085-092>096-242030- AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION- ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE- 325 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS EVENING AND TONIGHT VERY HOT AND HUMID CONDITIONS WILL PERSIST TODAY. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. STORMS COULD BE SEVERE...WITH 60 MPH WIND GUSTS AND HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL PERSIST WEDNESDAY...WITH AFTERNOON HEAT INDEX VALUES GREATER THAN 110 DEGREES EXPECTED THROUGH WEDNESDAY. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA THROUGH WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES THIS AFTERNOON THROUGH WEDNESDAY NIGHT. IAZ006-007-016-017-025>028-036>039-044>050-061-062-075-086-097- 242030- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MAHASKA-WAPELLO-DAVIS- 325 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR THE AREA THIS AFTERNOON THROUGH 7 PM. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND TONIGHT. SOME STORMS COULD BE SEVERE...WITH ISOLATED 60 MPH WIND GUSTS AND HEAVY RAINFALL THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS EXPECTED...AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY NIGHT AND SATURDAY. A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA THROUGH 9 PM WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT THROUGH WEDNESDAY NIGHT. IAZ004-005-015-023-024-033>035-242030- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- 325 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL THUNDERSTORMS ARE EXPECTED LATE TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE...AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT THROUGH WEDNESDAY NIGHT. REV
In the hours before
Local storm report, Jun 23, 4:05 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
405 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 3 N STEAMBOAT ROCK 42.45N 93.06W
06/23/2009 M68 MPH HARDIN IA MESONET
IOWA DOT RWIS SITE.
&&
SMALLLocal storm report, Jun 23, 4:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST DALLAS CENTER 41.68N 93.98W
06/23/2009 E65.00 MPH DALLAS IA TRAINED SPOTTER
&&
LEELocal storm report, Jun 23, 4:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG KELLEY 41.95N 93.66W
06/23/2009 STORY IA LAW ENFORCEMENT
18 INCH DIAMETER TREE SNAPPED OFF AND BLOWN DOWN.
&&
BMOYERLocal storm report, Jun 23, 4:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
419 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 3 S CLARKSVILLE 42.74N 92.67W
06/23/2009 E70 MPH BUTLER IA COUNTY OFFICIAL
FIRE DEPT REPORTS WIND GUST.
&&
RVACHALELocal storm report, Jun 23, 4:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 2 W DALLAS CENTER 41.69N 94.02W
06/23/2009 DALLAS IA FIRE DEPT/RESCUE
TREE DAMAGE IN DALLAS CENTER...SIGN DAMAGE AND POWER
LINES DOWN. HIGHWAY 169 AND HIGHWAY 44.
&&
SMALLLocal storm report, Jun 23, 4:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
426 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 5 W DALLAS CENTER 41.68N 94.09W
06/23/2009 E0.75 INCH DALLAS IA TRAINED SPOTTER
DIME TO PENNY HAIL REPORTED.
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:31 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 44 min |
| Jun 23, 1:39 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac | 51 min |
| Jun 23, 1:53 PM CDT | Tornado Warning | DMX | Calhoun, Webster | 24 min |
| Jun 23, 2:15 PM CDT | Excessive Heat Warning | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 13 more | 20 hr |
| Jun 23, 2:40 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 50 min |
| Jun 23, 2:49 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 41 min |
| Jun 23, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Hardin | 46 min |
| Jun 23, 3:15 PM CDT | Areal Flood Advisory | DMX | Franklin, Wright | 90 min |
| Jun 23, 3:23 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 52 min |
| Jun 23, 3:25 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Hardin | 50 min |
| Jun 23, 3:35 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 55 min |
| Jun 23, 3:48 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Story | 57 min |
| Jun 23, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 44 min |
| Jun 23, 4:03 PM CDT | Areal Flood Advisory | DMX | Dallas, Polk | 6 hr |
| Jun 23, 4:09 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 51 min |
| Jun 23, 4:12 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk | 48 min |
| Jun 23, 4:12 PM CDT | Tornado Warning | DMX | Black Hawk | 33 min |
| Jun 23, 4:18 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Story, Tama | 57 min |
| Jun 23, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 55 min |
| Jun 23, 4:28 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 62 min |
| Jun 23, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Jasper, Marshall, Poweshiek, Tama | 48 min |
| Jun 23, 4:44 PM CDT | Areal Flood Advisory | DMX | Madison, Warren | 3 hr |
| Jun 23, 4:50 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Dallas, Guthrie | 40 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 16 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 47 min |
| Jun 23, 5:00 PM CDT | Areal Flood Advisory | DMX | Adair, Guthrie | 119 min |
| Jun 23, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 45 min |
| Jun 23, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 49 min |
| Jun 23, 5:13 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Madison, Union | 47 min |
| Jun 23, 5:22 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie, Madison | 6 hr |
| Jun 23, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 33 min |
| Jun 23, 5:38 PM CDT | Areal Flood Advisory | DMX | Madison | 3 hr |
| Jun 23, 5:42 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Monroe, Wapello | 48 min |
| Jun 23, 6:02 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Clarke, Madison, Union, Warren | 28 min |
| Jun 23, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 32 min |
| Jun 23, 6:40 PM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 23, 6:47 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.